I recently had some bloodwork done which showed elevated levels of anti-DNA and anti-histone antibodies. These could be indicative of a Lupus diagnosis, but I was wondering if these types of antibodies could be produced as a by-product of the body's reaction to foreign particles comprising fillers. I understand Radiesse and all fillers are removed from the body over time by blood and white blood cell activity. I don't have major Lupus symptoms so I wondered if there could be any correlation.
I Have Had Radiesse Injections for More Than Five Years, Could This Be Why I've Showed For Anti-DNA & Anti-Histone Antibodies?
Doctor Answers 3
Vascular Laser treatment
Consider Fractionated Vascular Laser Treatment @ 3-6 week intervals for 3-5 sessions. The problem should resolve.
No Link Between Radiesse and Lupus
The calcium spheres used in Radiesse are similar to the calcium found in our bones. The placement of Radiesse in the skin stimulates the body to produce natural collagen. While auto-antibodies, such as anti-DNA and anti-histone, are present in some Connective Tissue Diseases, the cause of these antibodies is not well characterized. Current medical evidence does not support a link between Radiesse and Lupus, or any other autoimmune disease.
Does Radiesse cause any autoimmune diseases?
To my knowledge, Radiesse injections have never been linked to increasing the risk of autoimmune diseases. This seems to be very unlikely because Radiesse is comprised of calcium-based microspheres suspended in a water-based gel. After the injections the gel is gradually absorbed as it is replaced by your own collagen. Radiesse is not actually a filler but a stimulator of your own collagen. Therefore, it seems unlikely that Radiesse would cause your body to make these antibodies.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.